Funnel Cloud, Lafourche
- When
- April 26, 6:30 PM CST
- Where
- Lafourche County, Galliano
- Reported by
- GENERAL PUBLIC
- Coordinates
- 29.500, -90.403 (the zone’s center; the record gives no point)
A funnel cloud was observed.
1 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Apr 26, 2:17 PM CST, 4 hours 13 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 317 PM CDT WED APR 26 2006 .DISCUSSION... OFFSHORE CONVECTION WILL CONTINUE INTO THIS EVENING AS A COLD FRONT CURRENTLY EXTENDING FROM HATTIESBURG TO MORGAN CITY PUSHES THROUGH THE CWA. THE FRONT SHOULD CLEAR THE CWA IN THE EARLY MORNING HOURS. HOWEVER...CLOUDS WILL BE SLOW TO CLEAR INITIALLY LOW LEVEL MOISTURE REMAINS OVER THE REGION. STRONG COLD AIR ADVECTION ASSOCIATED WITH THE FRONT WILL CAUSE AN INVERSION TO DEVELOP...REINFORCING THE STRATUS LAYER THROUGH THE NIGHT. BY TOMORROW...STRONG SUBSIDENCE ASSOCIATED WITH MID LEVEL RIDGING WILL QUICKLY CLEAR THE SKIES OUT IN THE MORNING HOURS...LEADING TO A SUNNY AND DRY DAY TOMORROW. TEMPERATURES WILL BE NEAR TO SLIGHTLY BELOW NORMAL...AS DECENT COLD AIR ADVECTION CONTINUES. THE RIDGE WILL SLOWLY SHIFT TO THE EAST ON FRIDAY...AS ANOTHER TROUGH DEEPENS IN THE PLAINS. RETURN FLOW WILL DEVELOP...AND SOME CIRRUS WILL MOST LIKELY BEGIN TO CROSS OVER THE CWA BY FRIDAY NIGHT. TEMPERATURES WILL BE SLIGHTLY WARMER FRIDAY INTO FRIDAY NIGHT...DUE TO A WARM AND MOIST FLOW FROM THE GULF. THIS WILL SET US UP FOR ANOTHER ROUND OF RAIN AND THUNDERSTORMS THIS WEEKEND. THE MODELS HAVE COME INTO MUCH BETTER AGREEMENT TODAY ON THE TIMING OF THE NEXT SYSTEM. IT NOW APPEARS THAT THE TROUGH AND SURFACE LOW WILL TRANSIT THROUGH THE OHIO AND TENNESSEE VALLEYS SATURDAY INTO SATURDAY NIGHT. A STRONG COLD FRONT WILL PUSH THROUGH THE CWA SATURDAY AFTERNOON INTO SATURDAY NIGHT. IT APPEARS THAT THERE IS A CHANCE FOR MORE SIGNIFICANT RAINFALL AND STRONG THUNDERSTORMS ALONG THIS COLD FRONT...AS ANOTHER JET COUPLET POSSIBLY DEVELOPS OVER THE CENTRAL GULF STATES. THIS WOULD ENHANCE THE DEEP LAYER SHEAR ACROSS THE REGION...AND ENHANCE THE OVERALL FORCING ASSOCIATED WITH THE SYSTEM. THE FRONT SHOULD CLEAR THE AREA BY SUNDAY...WITH STRONG RIDGING EXPECTED TO BUILD IN EARLY NEXT WEEK. IT APPEARS THAT A DECENT SHOT OF COOL AIR COULD COME DOWN FROM THE PLAINS MONDAY NIGHT INTO TUESDAY...WITH THICKNESS VALUES DROPPING INTO THE 560 RANGE. THIS WOULD DEFINITELY CAUSE TEMPERATURES TO FALL A FEW DEGREES BELOW NORMAL. OVERALL...PLEASANT TEMPERATURES AND DRY CONDITIONS ARE EXPECTED FROM SUNDAY THROUGH WEDNESDAY. && .PRELIMINARY POINT TEMPS/POPS... MCB 53 78 53 82 / 0 0 0 0 BTR 54 79 56 82 / 0 0 0 0 MSY 60 76 62 82 / 0 0 0 0 GPT 56 77 58 80 / 0 0 0 0 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. && 32
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1051 AM CDT WED APR 26 2006 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-271100- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES- ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON- UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE- WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 1051 AM CDT WED APR 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS WILL PERSIST INTO THE EARLY AFTERNOON HOURS AS A COLD FRONT MOVES THROUGH SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI. HOWEVER...THE THREAT OF SEVERE THUNDERSTORMS HAS GREATLY DIMINISHED AS RAIN COOLED AIR FROM THE THUNDERSTORM COMPLEX IN THE MORNING SETTLES OVER THE REGION. MOST THUNDERSTORMS WILL REMAIN WEAK THIS AFTERNOON...WITH BRIEF HEAVY DOWNPOURS AND OCCASIONAL CLOUD TO GROUND LIGHTNING STRIKES BEING THE MAIN THREAT. NO HAZARDOUS WEATHER IS EXPECTED TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ANOTHER ROUND OF THUNDERSTORMS IS POSSIBLE SATURDAY INTO SATURDAY NIGHT...AS ANOTHER LOW PRESSURE SYSTEM AND COLD FRONT AFFECT THE REGION. AT THIS TIME...IT DOES APPEAR THAT A FEW OF THE THUNDERSTORMS COULD TURN STRONG AS THIS SYSTEM MOVES THROUGH. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME. 32
The national radar mosaic for the moment the first event began.
1 funnel cloud. Local standard time, as filed.
A funnel cloud was observed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2006Every state in 2006This day in weather historyWarnings in Louisiana, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5502496.